Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 15, 2016, 4:00 PM EDT for Orangeburg County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2016, 4:00 PM EDT (20:00 UTC)
- Expired
- Aug 15, 2016, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 87 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715
WWUS82 KCAE 152000
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
400 PM EDT MON AUG 15 2016
SCZ036>038-152045-
CLARENDON-CALHOUN-ORANGEBURG-
400 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ORANGEBURG...
SOUTHEASTERN CALHOUN AND SOUTHWESTERN CLARENDON COUNTIES...
...THE THUNDERSTORM WILL MOVE ACROSS LAKE MARION...
AT 358 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLLY HILL...OR 12
MILES NORTHEAST OF INDIAN FIELD...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS OF 35 MPH ARE POSSIBLE WITH THIS STORM. BOATERS ON LAKE
MARION SHOULD PREPARE FOR GUSTY WINDS AND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ELLOREE...SANTEE AND VANCE.
LAT...LON 3328 8048 3329 8049 3333 8049 3333 8051
3329 8058 3331 8069 3360 8053 3350 8029
TIME...MOT...LOC 1958Z 119DEG 9KT 3339 8046
$$
AWPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:47 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 15, 2:47 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Columbia SC 247 PM EDT MON AUG 15 2016 .SYNOPSIS... A pressure ridge will extend into the forecast area from the Atlantic through Wednesday. The ridge will weaken late this week with greater chances of showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... This afternoon, south to southeasterly winds remain across the region as high pressure is centered off to the east of the area. Good cumulus field has developed as moisture moves onshore along the coast. Some shortwave energy may brush the western cwa through the afternoon, along with the inland moving sea-breeze, both of which may cause some isolated showers or storms through the late afternoon and into the evening. Afternoon highs still on track for middle 90s. Tonight, Can not rule out some isolated shower activity remaining into the evening hours. Otherwise mostly dry. The minimum temperature guidance was consistent, with readings once again in the middle 70s. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Bermuda high will continue dominating the region as moisture plume associate with remains of the low pressure over the far western Gulf of Mexico streams northward into the Ohio Valley. The Bermuda High will retreat slowly Wednesday as an upper level trough digs into the Great Lakes region. Moisture will remain plentiful in the low levels...however dry air will remain aloft. The combination of the high at the surface and dry air aloft will work in combination to limit convection through Wednesday. Have remained with slight chance pops Tuesday and low chance pops Wednesday as the Bermuda high retreats slightly into the Atlantic. && .LONG TERM /THURSDAY THROUGH MONDAY/... Few changes made in the long term forecast as models remain in good agreement. Bermuda high will move east into the Atlantic as the upper level trough swings into the eastern US. Moisture axis from the western gulf will orient more west to east and begin entering the forecast area on Thursday. The moisture axis will remain over the area through the weekend when a strong upper level trough and surface cold front push into the eastern US. This will result in high chance pops through the long term. Temperatures will be slightly above normal for Thursday and Friday...then near normal for Saturday through Monday. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR conditions expected for a majority of the TAF period. Some mid and high level cloudiness expected across the region through the afternoon, with conditions remaining vfr through a portion of the night. Onshore flow and weak shortwave may promote isolated convection across the area through early afternoon. Convection coverage too limited to include in TAFS at this time. Winds will be southerly 10 knots or less. Some potential for mvfr visibilities at ags/ogb towards sunrise. EXTENDED AVIATION OUTLOOK...MVFR or lower conditions possible in early morning stratus/fog on Wednesday. Brief restrictions possible in diurnal convection...especially Wednesday through Friday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 15, 2:54 AM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 254 AM EDT MON AUG 15 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-160700- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 254 AM EDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
400 PM EDT MON AUG 15 2016
SCZ036>038-152045-
CLARENDON-CALHOUN-ORANGEBURG-
400 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ORANGEBURG...
SOUTHEASTERN CALHOUN AND SOUTHWESTERN CLARENDON COUNTIES...
...THE THUNDERSTORM WILL MOVE ACROSS LAKE MARION...
AT 358 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLLY HILL...OR 12
MILES NORTHEAST OF INDIAN FIELD...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS OF 35 MPH ARE POSSIBLE WITH THIS STORM. BOATERS ON LAKE
MARION SHOULD PREPARE FOR GUSTY WINDS AND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ELLOREE...SANTEE AND VANCE.
LAT...LON 3328 8048 3329 8049 3333 8049 3333 8051
3329 8058 3331 8069 3360 8053 3350 8029
TIME...MOT...LOC 1958Z 119DEG 9KT 3339 8046
AWPThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:42 PM EDT | Special Weather Statement | CAE | Calhoun | 63 min |
| Aug 14, 9:17 PM EDT | Special Weather Statement | CAE | Columbia, Lincoln, McDuffie | 58 min |
| Aug 15, 6:31 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie, Richmond | 59 min |
Nearby
Special Weather Statements in South Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.